Home

Quick Links

Search

 
Propagation of waves in inhomogeneous mediaNormal access

Author: J. G. J. Scholte
Journal name: Geophysical Prospecting
Issue: Vol 9, No 1, March 1961 pp. 86 - 115
DOI: 10.1111/j.1365-2478.1961.tb01123.x
Organisations: Wiley
Language: English
Info: Article, PDF ( 1.17Mb )

Summary:
A method is developed for determining the propagation of a wave of arbitrary shape in an inhomogeneous medium in which both the density and the velocity change with depth according to an arbitrary continuous function. The solution is obtained by means of successive approximations. The successive terms in this approximation correspond to the direct wave, single reflections and multiple reflections of successive order. The general formulae are then applied to three particular types of transition layer.


Download
Back to the article list